Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Jan 28, 2008, 9:11 PM CST for 24 counties in Texas. It took effect at Jan 29, 2008, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2008, 9:11 PM CST (03:11 UTC)
- In effect from
- Jan 29, 2008, 10:00 AM CST
- Expired
- Jan 29, 2008, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2375 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KSJT 290311 RFWSJT RED FLAG WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 911 PM CST MON JAN 28 2008 ...RED FLAG FIRE CONDITION TUESDAY 10 AM TO 6 PM... .A PACIFIC COLD FRONT WILL SLIDE SOUTHEAST ACROSS WEST CENTRAL TEXAS TUESDAY MORNING. BEHIND THE FRONT... WINDS WILL INCREASE FROM THE NORTHWEST TO 25 TO 35 MPH WITH HIGHER GUSTS. RED FLAG FIRE CONDITIONS ARE EXPECTED TO DEVELOP AS RH VALUES PLUMMET INTO THE TEENS ALONG WITH THE STRONG WINDS...DESPITE COOLER TEMPERATURES. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-291115- /O.UPG.KSJT.FW.A.0002.080129T1800Z-080130T0000Z/ /O.NEW.KSJT.FW.W.0002.080129T1600Z-080130T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 911 PM CST MON JAN 28 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS CAN BE EXPECTED BEHIND A PACIFIC COLD FRONT AS IT SWEEPS SOUTHEAST ACROSS WEST CENTRAL TEXAS TUESDAY MORNING. THE STRONG WINDS WILL COMBINE WITH FORECAST RELATIVE HUMIDITY VALUES IN THE TEENS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS LATE TUESDAY MORNING AND AFTERNOON... DESPITE COOLER TEMPERATURES BEHIND THE FRONT. OUTDOOR BURNING OF ANY KIND IS STRONGLY DISCOURAGED ON TUESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS84 KSJT 291009 RFWSJT RED FLAG WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 409 AM CST TUE JAN 29 2008 ...CRITICAL TO EXTREME FIRE CONDITIONS FROM 10 AM THIS MORNING TO 6 PM THIS AFTERNOON... .A PACIFIC COLD FRONT WILL SLIDE SOUTHEAST ACROSS WEST CENTRAL TEXAS THIS MORNING. BEHIND THE FRONT...WINDS WILL INCREASE FROM THE NORTHWEST TO 25 TO 35 MPH WITH GUSTS TO 50 MPH ACROSS THE BIG COUNTRY. CRITICAL TO EXTREME FIRE CONDITIONS ARE EXPECTED TO DEVELOP AS RELATIVE HUMIDITY VALUES PLUMMET INTO THE TEENS ALONG WITH THE STRONG WINDS...DESPITE COOLER TEMPERATURES. TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154- 155-292200- /O.NEW.KSJT.FW.A.0003.080130T1800Z-080131T0000Z/ /O.CON.KSJT.FW.W.0002.080129T1600Z-080130T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN- MCCULLOCH-SAN SABA- 409 AM CST TUE JAN 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT WEDNESDAY AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 50 MPH ACROSS THE BIG COUNTRY...CAN BE EXPECTED BEHIND A PACIFIC COLD FRONT AS IT SWEEPS SOUTHEAST ACROSS WEST CENTRAL TEXAS THIS MORNING. THE STRONG WINDS WILL COMBINE WITH FORECAST RELATIVE HUMIDITY VALUES IN THE TEENS TO PRODUCE CRITICAL TO EXTREME FIRE WEATHER CONDITIONS LATE TUESDAY MORNING AND AFTERNOON...DESPITE COOLER TEMPERATURES BEHIND THE FRONT. OUTDOOR BURNING OF ANY KIND IS STRONGLY DISCOURAGED TODAY. CRITICAL FIRE WEATHER CONDITIONS WILL RETURN WEDNESDAY AFTERNOON DUE TO STRONG SOUTH WINDS AND VERY DRY AIR STILL IN PLACE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ TXZ076>078-168>170-292200- /O.CON.KSJT.FW.W.0002.080129T1600Z-080130T0000Z/ CROCKETT-SCHLEICHER-SUTTON-MENARD-KIMBLE-MASON- 409 AM CST TUE JAN 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS CAN BE EXPECTED BEHIND A PACIFIC COLD FRONT AS IT SWEEPS SOUTHEAST ACROSS WEST CENTRAL TEXAS THIS MORNING. THE STRONG WINDS WILL COMBINE WITH FORECAST RELATIVE HUMIDITY VALUES IN THE TEENS TO PRODUCE CRITICAL TO EXTREME FIRE WEATHER CONDITIONS LATE THIS MORNING AND AFTERNOON... DESPITE COOLER TEMPERATURES BEHIND THE FRONT. OUTDOOR BURNING OF ANY KIND IS STRONGLY DISCOURAGED TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KSJT 300022 RFWSJT RED FLAG WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 622 PM CST TUE JAN 29 2008 ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE AGAIN ON WEDNESDAY... .ANOTHER STORM SYSTEM WILL BEGIN TO APPROACH WEST CENTRAL TEXAS ON THURSDAY. AHEAD OF THIS SYSTEM...WINDS WILL RETURN TO THE SOUTH AND BEGIN TO INCREASE. SOUTH WINDS GUSTING TO NEAR 40 MPH...WITH RELATIVE HUMIDITIES FALLING INTO 15 TO 20 PERCENT RANGE CAN BE EXPECTED. TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154- 155-301100- /O.EXP.KSJT.FW.W.0002.000000T0000Z-080130T0000Z/ /O.CON.KSJT.FW.A.0003.080130T1800Z-080131T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN- MCCULLOCH-SAN SABA- 622 PM CST TUE JAN 29 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON... ...RED FLAG WARNING HAS EXPIRED... AFTER A BRIEF REPRIEVE IN WIND SPEEDS THROUGH THE OVERNIGHT HOURS TONIGHT AND INTO WEDNESDAY MORNING...STRONG SOUTH WINDS WILL RETURN TO MUCH OF WEST CENTRAL TEXAS BY WEDNESDAY AFTERNOON. THESE WINDS WILL COMBINE WITH A VERY DRY AIR MASS...HUMIDITIES FALLING UNDER 20 PERCENT...TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS WEST CENTRAL TEXAS ONCE AGAIN. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ TXZ076>078-168>170-300130- /O.EXP.KSJT.FW.W.0002.000000T0000Z-080130T0000Z/ CROCKETT-SCHLEICHER-SUTTON-MENARD-KIMBLE-MASON- 622 PM CST TUE JAN 29 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WITH WIND SPEEDS DROPPING OFF TO AT OR LESS THAN 10 MPH EARLY THIS EVENING...THE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE NORTHERN EDWARDS PLATEAU AND THE NORTHWEST HILL COUNTRY WILL CONTINUE TO EASE. HOWEVER...SEVERAL WILDFIRES REMAIN ONGOING THIS EVENING... WITH REDUCED VISIBILITIES NEAR THESE ONGOING FIRES. EXTREME CAUTION SHOULD STILL BE USED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Jan 28, 8:58 PM CST, 13 minutes earlier.
Area forecast discussion, Jan 28, 8:58 PM CST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 858 PM CST MON JAN 28 2008 .UPDATE... VERY FEW CHANGES NEEDED FOR THE REMAINDER OF THE NIGHT. HAVE TWEAKED SKY COVER A LITTLE TO BETTER MATCH CURRENT CONDITIONS. STILL APPEARS THAT SKIES WILL BEGIN TO CLEAR FROM WEST TO EAST BY SUNRISE. && .FIRE WEATHER... PER DISCUSSION WITH THE FIRE WEATHER FORECASTER TONIGHT...HAVE OPTED TO JUST GO AHEAD AND ISSUE THE RED FLAG WARNING FOR TUESDAY. STRONGEST WINDS WILL LIKELY BEGIN TO MIX DOWN TO THE SURFACE AROUND MID MORNING...WITH HUMIDITIES FALLING VERY QUICKLY AS WELL. BECAUSE OF THE STRONGER WINDS IN THE MORNING...WENT AHEAD AND STARTED THE WARNING A LITTLE SOONER THAN WHAT WE HAD THE WATCH SET FOR. && .PREV DISCUSSION... /ISSUED 543 PM CST MON JAN 28 2008/ AVIATION... WINDS HAVE WEAKENED LATE THIS AFTERNOON. 850 MB LOW LEVEL JET INCREASES TO 45-50KTS FROM KSJT TO KABI 4-6Z...SO INCLUDED LOW LEVEL WIND SHEAR OVERNIGHT FOR THOSE TAFS. INCLUDED MVFR CIGS IN SOUTHERN/EASTERN SECTIONS...INCLUDING KSOA...KBBD...KJCT...LATE TONIGHT/EARLY TUESDAY MORNING...BEFORE LOW LEVEL MOISTURE IS SENT EASTWARD AS SURFACE TROUGH/COLD FRONT MOVES THROUGH. WILL LIKELY SEE GUSTS TO 40KT AT KABI IN STRONG GRADIENT ALONG/BEHIND FRONT. WITH NW WINDS...MAY POSSIBLY SEE SOME VISIBILITIES REDUCED IN DUST AT KABI...BUT THAT DEPENDS IF HOW MUCH PLOWING HAS BEEN DONE IN FIELDS. WILL NOT MENTION DUST FOR NOW. PREV DISCUSSION... /ISSUED 301 PM CST MON JAN 28 2008/ SHORT TERM... ANOTHER WARM AND WINDY DAY ACROSS WEST CENTRAL TEXAS TODAY...EXPECT WINDS TO STAY BREEZY TONIGHT. A STRONG COLD FRONT IS EXPECTED TO MOVE ACROSS WEST CENTRAL TEXAS TUESDAY MORNING....WITH VERY STRONG NORTHWEST WINDS BEHIND THE FRONT. FROPA IS EXPECTED TO BE DRY...SO THE STRONG WINDS COMBINED WITH VERY DRY AIR...DEW POINTS IN THE SINGLE DIGITS AND LOWER TEENS ...THUS RELATIVE HUMIDITIES FALLING INTO THE TEEN TUESDAY AFTERNOON...HAS RESULTED IN A CRITICAL FIRE DANGER ACROSS WEST CENTRAL TEXAS FOR TUESDAY AFTERNOON. ALSO FOR TUESDAY WINDS WILL APPROACH WIND ADVISORY CRITERIA FOR A FEW HOURS BEHIND THE FRONT. LONG TERM... A BREEZY WEEK IS EXPECTED ACROSS WEST CENTRAL TEXAS ...EXCEPT FOR A SHORT REPRIEVE ON TUESDAY NIGHT AS A SURFACE HIGH MOVES IN BEHIND THE FRONT. WEDNESDAY... GUSTY SOUTH WINDS REDEVELOP AS THE NEXT UPPER TROUGH DIGS INTO THE 4-CORNERS REGION AND LEE SURFACE TROUGH DEVELOPS. THE GFS AND ECMWF CONTINUE TO SHOW DIFFERENCES WITH THIS NEXT UPPER TROUGH AS IT MOVES ACROSS TEXAS. THE ECMWF STILL MAINTAINS A CLOSED LOW DEVELOPMENT OVER NEW MEXICO WITH A EASTWARD TRACK ACROSS NORTH-CENTRAL TEXAS. THE LATEST GFS SHOWS A CLOSED LOW RATHER THAN AN OPEN WAVE AS IN PREVIOUS RUNS...BUT IT IS MORE PROGRESSIVE THAN THE ECMWF...NAM/WRF KEEPS AN OPEN WAVE TRACKING EAST ACROSS NORTH TEXAS...THE NAM TIMING IS SIMILAR TO THE GFS...SO HAVE INCREASED POPS A LITTLE... STILL KEEPING THEM IN THE SLIGHT CATEGORY...ACROSS FAR EASTERN PORTIONS OF THE THE BIG COUNTRY AND HEARTLAND FOR WEDNESDAY OVERNIGHT INTO THURSDAY MORNING...FOR THURSDAY AFTERNOON THE MODELS ARE HINTING AT A SLIGHT CHANCE FOR SOME WRAP AROUND MOISTURE...SO INCREASED POPS ACROSS THE NORTHERN BIG COUNTRY...STILL KEEPING THE CHANCES IN THE SLIGHT CATEGORY BUT CANT RULE OUT A SNOWFLAKE OR TWO SO HAVE ADDED THE MENTION OF SLIGHT CHANCE FOR RAIN MIXED WITH SNOW....WITH THE FORECAST SYSTEM TRACK AND LIMITED TIME WINDOW FOR SUFFICIENT MOISTURE RETURN...IT APPEARS THAT THE BETTER RAIN CHANCES WILL BE FOCUSED NORTHEAST AND EAST OF OUR COUNTIES. RATHER GUSTY NORTHWEST WINDS TO FOLLOW PASSAGE OF THE COLD FRONT WITH THIS NEXT SYSTEM. FOR THE UPCOMING WEEKEND...DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES ARE EXPECTED WITH SOUTHWEST FLOW ALOFT AHEAD OF THE NEXT UPPER LEVEL TROUGH...WHICH MAY BRING A SLIGHT CHANCE FOR RAIN ACROSS THE NORTHWEST HILL COUNTRY ON MONDAY. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 54 59 29 61 / 10 0 0 0 SAN ANGELO 54 59 28 63 / 10 0 0 0 JUNCTION 53 68 25 63 / 10 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM TO 6 PM CST TUESDAY FOR BROWN- CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES- KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER- SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN. && 07/07
Hazardous weather outlook, Jan 28, 2:32 PM CST, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 232 PM CST MON JAN 28 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-292045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 232 PM CST MON JAN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE ACROSS MOST OF WEST CENTRAL TEXAS UNTIL AROUND SUNSET THIS EVENING. ACROSS THE BIG COUNTRY...A WIND ADVISORY WILL CONTINUE UNTIL 600 PM CST THIS EVENING. ELSEWHERE ACROSS THE CONCHO VALLEY AND HEARTLAND...A LAKE WIND ADVISORY WILL CONTINUE UNTIL 600 PM CST THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG COLD FRONT WILL PUSH SOUTHEAST ACROSS WEST CENTRAL TEXAS TOMORROW. THUS...EXPECT WIND OR LAKE WIND ADVISORIES TOMORROW AS WELL. IN ADDITION...WE EXPECT RELATIVE HUMIDITY VALUES TO DROP INTO THE TEENS TOMORROW AFTERNOON. THEREFORE...A FIRE WEATHER WATCH IS CURRENTLY IN EFFECT FOR ALL OF WEST CENTRAL TEXAS TOMORROW AFTERNOON. LATER TONIGHT...LOOK FOR US TO ISSUE A RED FLAG WARNING FOR TOMORROW AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 23/HUBER
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 3:50 AM CST | Wind Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 11 hr |
| Jan 29, 4:09 AM CST | Fire Weather Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Fisher and 12 more | 17 hr |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.